Thursday, December 18, 2008

Abuse Of Prescription Drugs


How many of you really take the recommended dosage of medication prescribed to you? No matter how bad we may feel, we always manage to increase the dosage thinking we would feel a little bit better if we did.  Well, I have to tell you that it will not make you feel any better.  In fact, increasing your medication will only further lead to complications.  

Over excessive use of prescription and non-prescription drugs may not be a good trade off of feeling better if not used properly.  In some cases, the over use of prescription and non-prescription drugs may lead to temporary to permanent damage to certain internal organs such as the liver, kidney, bladder and even reproductive system.  Here is the downside of the mis-use of prescription drugs.  Unfortunately, people from all walks of life are dying by the thousands across the U.S. due to prescription drugs.  

When the handsome, talented young actor Heath Ledger died last winter, the New York City Medical examiner's autopsy report revealed his death was due to an unintentional life ending cocktail of prescription drugs, including anti-anxiety medications alprazolam, diazepam and lorazepam, sleeping pill zopiclone and the sedative temazepam which is also used for insomnia.   So you think this is just one of those rare tragedies that mostly happens to troubled or hard living Hollywood movie stars, right?  Wrong!  The Department of Health and Human Services (HHS) has released data showing that at least half of all Americans take one prescription drug and 1 in 6 of us takes three or even more prescribed medications.   How many times a day, I could not begin to tell you.  

Any kind of medication should be taken with the use of precaution.  Especially if there are several kinds of prescription drugs taken for different types of illness.  Please read the label to see what active ingredients are in it and the instructions on how and when to take them.  Don't take more than you have to regardless of how you may feel.  You wouldn't want to cause more harm than good to yourself.  That even goes for young children as well.  Be very careful when giving medication to infants and toddlers that are in the stage of teething or infected with an ear infections which in some cases, parents will reach for acetaminophen for young children rather than seeking proper medical advice from their Obstertrician.  

Make sure when taking precription drugs, pay close attention to "Warning" sign.  It is there for a reason.  

5 comments:

Theresa Sez said...

Hey carla that was a very good article. Good job girl.

Karlyn said...

Thank you. I'm glad you enjoyed reading it.

pinaykeypoint said...

Happy New year! Wishing you all the best in 2009. Good life and good health. More blessing to all of us. Cheers!!

Jeff said...

Great Job.........
Thank you for sharing.

Medical Tourism

Karlyn said...

Thanks Jeff for viewing my blog.